It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi,

I am so sorry that you experienced that nightmare. I used to suffer with panic attacks and unless one has had one it is indescribable. There is. of course, the possibility, that you were so anxious and frightened of the drug itself that your mind and body created the attack.
I no longer have panic attacks as I learned a very simple thing about them. Other than feeling horrible and being terrified, Nothing bad will happen. I will explain the cycle of an attack.

You are nervous about something, it can be anything, i.e. going on an elevator, driving on the expressway, even leaving your own home. As you start to do what you are afraid of, you begin to monitor yourself, sort of ask yourself questions, such as: How am I feeling? (shaky), then you become more scared, you begin breathing faster, which of course is called "hyperventilating", this gives your body too MUCH oxygen, which in turn makes you dizzy, even feeling faint. It also starts you thinking things like "I can't breathe", even though, if you were not so terrified, you would realize that your chest is still moving in and out, just too fast. At this point, if you take a brown lunch bag and breathe in and out of it, you begin to breathe back some of your own carbon dioxide, this balances out with your oxygen and you stop being dizzy. If, at the point of absolute "fear of dying", which Is what it felt like to me, you do not "do something", such as use the brown paper bag, the attack will continue to spiral, until you may go to the E.R., as you did. I did this many times too, they gave me a injection of an anti anxiety drug and it went away. But, that is not the answer. This is what I did and it worked! Maybe once a year, I may feel that feeling creeping up about something, but I just send it packing.

1. Validate the feeling ( I am scared)
2. notice your breathing and try to slow it down, if you can't use the bag tecnique.
3. Tell yourself (and this is the truth!) I am fine, this cannot hurt me, I will not die from this, I will relax and it will be gone.
4. All of the symptoms you will feel will be physical such as nausea, dizziness, breathlessness, but they are all under your control.
5, Talk yourself down. Tell yourself whatever works. you did not take the anti anxiety med at the E.R., but what happened? Nothing, you lived to write about it and you always will.


Now, of course, it is your decision to take sub or not. If you can quit forever without it, go for it! I tried, many times and could not.

I wonder if you were afraid of the sub. as soon as you made plans to go on it?
Or, and this is a pretty BIG, OR...maybe you don't really want to quit using sub, maybe you don't want to quit or maybe you feel that sub is cheating (it's not), whatever the reason, your initial dizziness sounds like it could have been that you were slightly hyperventilating and that scared you a lot, so by the next time you took it you were really terrified, so the symptoms began their ascent. But, they went away. Sub. has a very, very, long half life. This means that about 40 hours after taking it, your body still has half of the dose in it. Using this as a base point, I would think if it were the sub. creating a panic attack, that it would continue on for at least the 40 hours. Wow! That is a terrible thought.

First, get a real experts advice if you want to take the sub. For someone like myself, who took Lortab for six years, as many as 35 a day, it was a miracle, I quit and am now maintaining on between 0.1 mg and 0.2 mg. I may continue to take it as long as I want to, or I may try to stop one day. My insurance now pays for part of it so I only pay $43 for 30, 2mg. tabs, so it is affordable for me. My new doctor said that it will not hurt my body, even long term, so she and I will decide when and if, I will stop taking it. But right now, I feel normal, am happy, productive, and the chronic depression that I have had for many years is not there. I am afraid that if I stop, even though I am taking an anti-depressant (don't tell Tom Cruise!), that the depression will come back. This depression is one reason that I got addicted to Lortab, I took it for pain and then realized that the depression went away.

So, do whatever is best for you with a doctors advice, perhaps you are not ready to quit with sub. Try other ways then, knowing that if you ever need it, you can take it. In the meantime, go to the library and read about panic attacks and how to make them go away without medicine. I and millions of others have done this. Ten years ago, I was working for the production company that was doing "Joseph and The Amazing Technicolor Dreamcoat", it starred Donny Osmond. All of a sudden, during a nation wide tour, he was replaced by someone else. They said he had a "throat problem", everyone believed it. One day, upon coming to work (which was about four hours before the show) I heard someone on stage singing. I peeked in and there was Donny with his voice in excellent form. But he still was being replaced by another actor. Three months later, in the last two days in Detroit, he sang for the remaining shows. We all assumed his "throat" was all better.
A year or so later, he started talking about his missed performances on talk shows. It turned out he had begun getting "panic attacks", which he thought of as "stage fright". This in a man, who has been performing, since he was a toddler! Well, he explained, how with "talking therapy" (no meds) an anxiety specialist showed him what he was really afraid of (not being on stage, but something deeper, in his psych) when he recognized this, he was able to just tell those panic attacks to "get lost" and they did.

Sorry to go on and on, but panic attacks are very serious. I have a brother in law who cannot leave his home town. Imagine the problems this has created (weddings, funerals, etc.) So, I suggested you learn about them as obviously you have a tendency to perhaps have them.

Any other questions, feel free, I am an old soul and have experienced much.

Someones mom ;)





All times are GMT -7. The time now is 02:07 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!